Alert archive / Hawaii / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Jan 28, 2012, 3:44 PM HST. It took effect at Jan 29, 2012, 10:00 AM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 3:44 PM HST (01:44 UTC)
- In effect from
- Jan 29, 2012, 10:00 AM HST
- Expired
- Jan 30, 2012, 3:32 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWHW80 PHFO 290144 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST SAT JAN 28 2012 ...FIRE WEATHER WATCH HAS BEEN REPLACED BY A RED FLAG WARNING AND THE WARNING NOW INCLUDES CENTRAL OAHU AND THE NORTH SHORE OF OAHU... .TRADE WINDS WILL STRENGTHEN AND THE WEATHER WILL REMAIN DRY AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS. THIS COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY. HIZ026-290245- /O.CAN.PHFO.FW.A.0001.120129T1600Z-120130T0400Z/ KOHALA- 344 PM HST SAT JAN 28 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR LEEWARD AREAS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH HAS BEEN REPLACED BY A RED FLAG WARNING. $$ HIZ003-005-006-009-011-013-018-019-021-023-024-291530- /O.UPG.PHFO.FW.A.0001.120129T1600Z-120130T0400Z/ /O.NEW.PHFO.FW.W.0001.120129T2000Z-120130T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- 344 PM HST SAT JAN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM HST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS...WHICH IS IN EFFECT FROM 10 AM TO 6 PM HST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 40 PERCENT. * TEMPERATURES...IN THE UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ HIZ007-010-291530- /O.NEW.PHFO.FW.W.0001.120129T2000Z-120130T0400Z/ OAHU NORTH SHORE-CENTRAL OAHU- 344 PM HST SAT JAN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM HST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE CENTRAL AND NORTH SHORE AREAS OF OAHU... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS...WHICH IS IN EFFECT FROM 10 AM TO 6 PM HST SUNDAY. * AFFECTED AREA...THE CENTRAL AND NORTH SHORE AREAS OF OAHU. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 51 PERCENT. * TEMPERATURES...IN THE MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ DONALDSON
5 follow-up statements
001 WWHW80 PHFO 291339 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST SUN JAN 29 2012 ...RED FLAG WARNING CONTINUES... .TRADE WINDS WILL STRENGTHEN AND THE WEATHER WILL DRY AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS...PERMITTING CRITICAL FIRE WEATHER CONDITIONS TODAY. HIZ003-005>007-009>011-013-018-019-021-023-024-292145- /O.CON.PHFO.FW.W.0001.120129T2000Z-120130T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND- 339 AM HST SUN JAN 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. * AFFECTED AREA...LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 48 PERCENT. * TEMPERATURES...IN THE LOWER 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$
556 WWHW80 PHFO 291557 CCA RFWHFO URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 556 AM HST SUN JAN 29 2012 ...RED FLAG WARNING CONTINUES... .TRADE WINDS WILL STRENGTHEN AND THE WEATHER WILL DRY AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS...PERMITTING CRITICAL FIRE WEATHER CONDITIONS TODAY. HIZ003-005>007-009>011-013-018-019-021-023-024-300015- /O.COR.PHFO.FW.W.0001.120129T2000Z-120130T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND- 556 AM HST SUN JAN 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. * AFFECTED AREA...LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * RELATIVE HUMIDITY...AROUND 45 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$
518 WWHW80 PHFO 300132 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SUN JAN 29 2012 ...RED FLAG WARNING CONTINUES... .STRONG TRADE WINDS AND LOW HUMIDITY WILL CONTINUE THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS THROUGH MONDAY AFTERNOON. HIZ014-015-026-300945- /O.EXB.PHFO.FW.W.0001.000000T0000Z-120131T0400Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- 332 PM HST SUN JAN 29 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST MONDAY... * AFFECTED AREA...LANAI AND THE LEEWARD KOHALA AREA OF THE BIG ISLAND. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. * TEMPERATURES...IN THE LOW TO MID 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ HIZ003-005>007-009>011-013-018-019-021-023-024-300945- /O.EXT.PHFO.FW.W.0001.000000T0000Z-120131T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND- 332 PM HST SUN JAN 29 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY... * AFFECTED AREA...LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. * TEMPERATURES...IN THE LOW TO MID 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ DONALDSON
248 WWHW80 PHFO 301318 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST MON JAN 30 2012 ...RED FLAG WARNING CONTINUES... .THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS REMAINS THROUGH THIS AFTERNOON WITH STRONG TRADE WINDS AND LOW HUMIDITY. HIZ003-005>007-009>011-013>015-018-019-021-023-024-026-302130- /O.CON.PHFO.FW.W.0001.000000T0000Z-120131T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 318 AM HST MON JAN 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * AFFECTED AREA...LEEWARD KAUAI OAHU MOLOKAI AND MAUI AND THE KONA AND SOUTH BIG ISLAND ZONES ON THE BIG ISLAND. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. * TEMPERATURES...IN THE LOW TO MID 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$
958 WWHW80 PHFO 310132 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST MON JAN 30 2012 ...RED FLAG WARNING CANCELLED FOR LEEWARD AREAS OF ALL ISLANDS... .WINDS WILL CONTINUE TO GRADUALLY DIMINISH...THUS RED FLAG CONDITIONS ARE NOT EXPECTED TO REOCCUR ON TUESDAY. HIZ003-005>007-009>011-013>015-018-019-021-023-024-026-310245- /O.CAN.PHFO.FW.W.0001.000000T0000Z-120131T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 332 PM HST MON JAN 30 2012 ...RED FLAG WARNING IS CANCELLED FOR LEEWARD AREAS OF ALL ISLANDS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. CONDITIONS ARE NO LONGER CONDUCIVE FOR RAPID FIRE GROWTH. $$ FOSTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Jan 28, 10:00 AM HST, 5 hours 44 minutes earlier.
Area forecast discussion, Jan 28, 10:00 AM HST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT JAN 28 2012 .SYNOPSIS... A VERY LARGE NORTHWEST SWELL HAS HIT THE ISLANDS...AND ANOTHER WILL ARRIVE SUNDAY NIGHT. A STRONG SURFACE HIGH FAR NORTHEAST OF THE ISLANDS WILL PRODUCE BREEZY TRADE WINDS FOR THE NEXT FEW DAYS. A RIDGE ALOFT WILL KEEP THE WEATHER MOSTLY DRY. THE TRADES WILL WEAKEN TUESDAY AS A FRONT APPROACHES FROM THE NORTHWEST...AND THE FRONT MAY BRING WETTER WEATHER ON THURSDAY. A NEW STRONG HIGH BEHIND WILL BRING A RETURN OF BREEZY TRADES AND DRIER WEATHER LATER IN THE WEEK. && .DISCUSSION... THE SWELL AT BUOY 51101 ROSE TO 15 FT AT 300 AM. THIS IS BIGGER THAN THE MODELS HAD FORECAST AND PROMPTED US TO ISSUE A HIGH SURF WARNING FOR KAUAI COUNTY AND EXPAND THE HIGH SURF ADVISORY TO THE WEST FACING SHORES OF THE BIG ISLAND. THE SURF WILL PEAK THIS EVENING... THEN GRADUALLY SUBSIDE. ANOTHER VERY LARGE SWELL WILL ARRIVE SUNDAY NIGHT AND WILL LIKELY ALSO PRODUCE WARNING LEVEL SURF. A SURFACE RIDGE EXTENDING WEST FROM A STRONG...1030 MB...SURFACE HIGH FAR NORTHEAST OF THE ISLANDS WILL PRODUCE BREEZY TRADE WINDS THROUGH MONDAY. A RIDGE ALOFT WILL MAKE THE ATMOSPHERE VERY STABLE...SO RAINFALL WILL BE QUITE SPARSE FOR THE NEXT FEW DAYS. A FRONT WILL MOVE TOWARD THE ISLANDS FROM THE NORTHWEST ON TUESDAY. AS THE FRONT APPROACHES...THE SURFACE RIDGE WILL MOVE SOUTH AND WEAKEN AND OUR TRADE WINDS WILL SUBSIDE. THE FRONT WILL WEAKEN TO A SHEAR LINE AND MOVE OVER THE ISLANDS ON THURSDAY BRINGING CLOUDS AND SHOWERS BUT THE PROBABILITY OF EXCESSIVE RAINFALL IS LOW. DRIER WEATHER AND BREEZY TRADE WINDS WILL SPREAD OVER THE ISLANDS BEHIND THE SHEAR LINE THURSDAY NIGHT AND FRIDAY. && .FIRE WX... THE WEATHER WILL REMAIN QUITE DRY FOR THE NEXT FEW DAYS AND THE WINDS ARE STRENGTHENING. THE KBDI IS NOW 599...BUT SINCE NO RAIN IS EXPECTED IT SHOULD RISE ABOVE 600 TOMORROW. THAT SUGGESTS WE MAY HAVE RED FLAG CONDITIONS TOMORROW. && .MARINE... THE WAIMEA BAY BUOY HAS REPORTED A SWELL HEIGHT OF 12 FT AT 900 AM SO WE HAVE EXPANDED THE HIGH SURF WARNING TO INCLUDE THE NORTH SHORE OF OAHU. THE VERY LARGE NORTHWEST SWELL AND STRENGTHENING TRADE WINDS WILL PRODUCE HAZARDOUS CONDITIONS ACROSS ALL HAWAIIAN WATERS...SO A SMALL CRAFT ADVISORY...SCA...IS IN EFFECT FOR ALL WATERS AROUND THE ISLANDS. WITH ANOTHER LARGE SWELL ARRIVING MONDAY NIGHT...THE SCA WILL LIKELY REMAIN UP THROUGH TUESDAY FOR MOST AREAS. THE SCA MAY COME DOWN BRIEFLY ON WEDNESDAY...BUT AS STRONGER WINDS MOVE IN BEHIND THE SHEAR LINE ON THURSDAY THE SCA WILL LIKELY BE BACK UP. && .AVIATION... AN AIRMET IS UP FOR LOW LEVEL TURBULENCE OVER AND DOWNWIND OF THE ISLANDS AND IS EXPECTED TO STAY UP FOR AT LEAST 48 HOURS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING TILL 600 PM SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU. HIGH SURF ADVISORY UNTIL 600 PM SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND. FIRE WEATHER WATCH FOR DRIER AREAS OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND FOR TOMORROW. SMALL CRAFT ADVISORY UNTIL 600 PM SUNDAY FOR ALL HAWAIIAN WATERS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:39 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 30 hr |
Nearby
Red Flag Warnings in Hawaii, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.